Hail, Throckmorton
- When
- March 8, 10:15 PM CST
- Where
- Throckmorton County, 5 mi W of Throckmorton
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.183, -99.267
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Mar 8, 5:59 PM CST, 4 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 559 PM CST WED MAR 8 2006 .UPDATE... AFTER COORDINATION WITH THE STORM PREDICTION CENTER...DECIDED TO INCLUDE THREE OF OUR EASTERN BIG COUNTRY COUNTIES IN TORNADO WATCH NUMBER 42. THIS WATCH CONTINUES UNTIL MIDNIGHT TONIGHT. THUS... SENT AN UPDATE TO OUR ZONE PACKAGE TO INCLUDE THIS TORNADO WATCH. OUR CURRENT THINKING HAS SURFACE DRYLINE CONTINUING A NORTHWEST RETREAT FOR THE NEXT SEVERAL HOURS AND INCREASING UPPER-LEVEL DYNAMICS ACROSS MAINLY NORTH CENTRAL TEXAS. WE EXPECT THE MAIN UPPER-LEVEL TROF TO PUSH EAST ACROSS WEST CENTRAL TEXAS LATER TONIGHT. AS THE DYNAMICS ASSOCIATED WITH THIS UPPER-LEVEL TROF MOVES OVER WEST CENTRAL TEXAS...WE MAY NEED TO ISSUE ANOTHER WATCH TO COVER OUR SOUTHEASTERN ZONES. IF SO...EXPECT THAT WATCH AROUND 9 OR 10 PM THIS EVENING. 23/HUBER && .PREV DISCUSSION... (ISSUED 531 PM CST WED MAR 8 2006) AVIATION... DRYLINE REMAINS STALLED FROM NEAR KABI TO OVER KSJT. EXPECT A FEW TSRA TO DEVELOP TONIGHT AS DRYLINE RETREATS SO WILL HAVE VCTS IN TAF FOR THE NEXT FEW HOURS. MOST OF THE ACTIVITY WILL LIKELY BE AFTER 03Z TONIGHT. WINDS VEER AFTER 06Z AS DRYLINE MAKES STRONGER SURGE TO THE EAST WHEN TSRA WILL BE MORE LIKELY. AFTER THAT...GUSTY WEST WINDS WILL PERSIST WELL INTO TOMORROW AFTERNOON. HIGH CLOUDS WILL BE THE MAIN CONCERN. PREV DISCUSSION... (ISSUED 345 PM CST WED MAR 8 2006) DISCUSSION... MAIN FORECAST ISSUES ARE THUNDERSTORM CHANCES TONIGHT AND CRITICAL FIRE WEATHER CONDITIONS THURSDAY. WATER VAPOR SATELLITE IMAGERY SHOWS EXTENSIVE SUBTROPICAL MOISTURE PLUME AND HIGH CLOUDINESS FROM OUR REGION BACK ACROSS MEXICO TO THE EASTERN PACIFIC. DRYLINE HAS MIXED EASTWARD INTO WEST CENTRAL TX...BUT WAS STILL WEST OF AN ABILENE TO SAN ANGELO TO OZONA LINE AT MID-AFTERNOON. VIGOROUS UPPER SHORTWAVE TROUGH NEAR THE FOUR CORNERS REGION TO DIG SOUTHEAST INTO WEST TEXAS LATE TONIGHT. WITH THE HIGH CLOUD COVERAGE AND INHIBITED SURFACE HEATING...EXPECT DRYLINE TO MAKE LITTLE ADDITIONAL PROGRESS THIS AFTERNOON. DRYLINE COULD RETREAT A BIT EARLY THIS EVENING. PACIFIC FRONT ASSOCIATED WITH UPPER SYSTEM TO PUSH EASTWARD AND OVERTAKE THE DRYLINE TONIGHT. THIS SHOULD SWING THROUGH WEST CENTRAL TEXAS BETWEEN ROUGLY 10 PM AND 3 AM. ISOLATED TO WIDELY SCATTERED SHOWERS/THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND EVENING. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE WITH THE ARRIVAL OF THE FRONT AND BETTER UPPER SUPPORT. GIVEN THE STRENGTH OF THE COLD POOL ALOFT AND STEEPENING MID-LEVEL LAPSE RATES ALONG WITH STRONG LIFT...SCATTERED STORMS WILL BE POSSIBLE ACROSS EASTERN HALF OF WEST CENTRAL TEXAS. AT SOME POINT OVERNIGHT THE STORMS SHOULD DEVELOP INTO A SQUALL LINE. THINKING AT TIME IS FOR THIS TO OCCUR JUST EAST OF OUR COUNTY WARNING AREA. POPS RANGE FROM SLIGHT CHANCE EAST OF A SWEETWATER TO SAN ANGELO TO SONORA LINE...TO 30-40 PERCENT ACROSS OUR EASTERN COUNTIES. DESPITE THE LIMITED MOISTURE...A FEW SEVERE STORMS CANNOT BE RULED GIVEN THE VERTICAL SHEAR AND STRONG LIFT WITH THIS SYSTEM. EXPECT STRONG GUSTY WEST WINDS TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH A GOOD PORTION OF THE DAY THURSDAY IN THE WAKE OF THE DEPARTING SYSTEM. THIS WILL ADVECT VERY DRY AIR INTO WEST CENTRAL TEXAS. TO ADDRESS THESE CONCERNS...WE HAVE ISSUED A LAKE WIND ADVISORY FOR LATE TONIGHT...AND A WIND ADVISORY THURSDAY FOR MUCH OF WEST CENTRAL TX. IN ADDITION WE HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING AREAWIDE ON THURSDAY. DRY WEATHER ANTICIPATED THROUGH THE WEEKEND AND THE FIRST PART OF NEXT WEEK. WITH LACK OF ANY SIGNIFICANT GULF MOISTURE RETURN... THE AIRMASSES WILL BE TOO DRY TO SUPPORT RAIN CHANCES IN OUR AREA. THE GFS PROGS ANOTHER UPPER TROUGH TO MOVE ACROSS THE ROCKIES INTO THE SOUTHERN AND CENTRAL PLAINS BY MONDAY. PASSAGE OF ASSOCIATED COLD FRONT INDICATED IN WEST CENTRAL TX EARLY MONDAY MORNING. THIS MAY LEAD TO INCREASED FIRE WEATHER THREAT ON MONDAY WITH GUSTY WNW WINDS FOLLOWING THE FRONTAL PASSAGE. COOLER TEMPERATURES FORSEEN TUESDAY INTO WEDNESDAY OF NEXT WEEK. && .SJT WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM MIDNIGHT THURSDAY TO 6 AM THURSDAY FOR THE FOLLOWING ZONES: COKE...CONCHO...FISHER...HASKELL...IRION... JONES...NOLAN...RUNNELS...TAYLOR...AND TOM GREEN. WIND ADVISORY FROM 6 AM THURSDAY TO 5 PM THURSDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO... FISHER...HASKELL...IRION...JONES...MCCULLOCH...NOLAN...RUNNELS... SAN SABA...SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...AND TOM GREEN. RED FLAG WARNING FROM 8 AM THURSDAY TO 6 PM THURSDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO... CROCKETT...FISHER...HASKELL...IRION...JONES...KIMBLE...MASON... MCCULLOCH...MENARD...NOLAN...RUNNELS...SAN SABA...SCHLEICHER... SHACKELFORD...STERLING...SUTTON...TAYLOR...THROCKMORTON...AND TOM GREEN. TORNADO WATCH UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING ZONES: CALLAHAN...SHACKELFORD...AND THROCKMORTON. && 23/HUBER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 354 PM CST WED MAR 8 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-092200- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 354 PM CST WED MAR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TONIGHT. A FEW OF THESE THUNDERSTORMS COULD BRIEFLY BECOME SEVERE TO THE EAST OF A THROCKMORTON TO SAN ANGELO LINE. DUE TO THE UNIDIRECTIONAL FLOW...STORM ORGANIZATION IS EXPECTED TO REMAIN WEAK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WINDS AND DRIER AIR IS FORECAST TO MOVE INTO WEST CENTRAL TEXAS THURSDAY. A RED FLAG WARNING IS IN EFFECT FOR CRITICAL FIRE WEATHER CONDITIONS. ALSO A WIND ADVISORY IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY THIS AFTERNOON AND EVENING EAST OF A THROCKMORTON TO SAN ANGELO LINE.
The Dyess AFB radar (KDYX), 72 km away, was scanning. The volume nearest the first event began at 04:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493228.